Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 2016, Volume 84, Issue 5

Robust Confidence Regions for Incomplete Models
p. 1799-1838

Larry G. Epstein, Hiroaki Kaido, Kyoungwon Seo

Call an economic model incomplete if it does not generate a probabilistic prediction even given knowledge of all parameter values. We propose a method of inference about unknown parameters for such models that is robust to heterogeneity and dependence of unknown form. The key is a Central Limit Theorem for belief functions; robust confidence regions are then constructed in a fashion paralleling the classical approach. Monte Carlo simulations support tractability of the method and demonstrate its enhanced robustness relative to existing methods.

Log In To View Full Content

Supplemental Material

Supplement to "Robust Confidence Regions for Incomplete Models"

This supplement provides details on how to implement the inference method proposed in the main text.

Supplement to "Robust Confidence Regions for Incomplete Models"

This zip file contains replication files for the manuscript.

Journal News